Sunday, December 23, 2007

Wedding update vs. prednisone euphoria

December 20Th was a very good day. It started out not so good but ended on a rush for me... the cause to yet be determined but it was probably a combination of getting the hotel reservations for the wedding and getting a shot of dexamethazone for my tendons. Becky came to pick me up and take me to the doctors to get some blood work and my shot. I hate injections which should give you some kind of idea of the kind of pain I was in and have been for months. I over the last 1-2 months have managed to cry at least 6 times a day over nothing exception worry and exhaustion about my hands which have nearly been useless for the past month because of deQuarvas(sp) tendinitis and multiple trigger fingers that lock up on me. I think what was eating at me was the worry that I would be disabled.....when you can't wipe your behind without crying in pain...you are really in a world of hurt. I gleefully bared said behind and took my shot like a big girl. Then got my prescription for my 10 day dexpack of humpty dumpty steroids.
Becky and I then went to the Hilton and looked at the rooms and what they had to offer and got a contract. We have ROOMS!!!!!! We have a CHURCH!!!!!!!!! We have a wonderful ROOM PLANNER!!!!!! I was fairly dancing with delight. We sent downstairs to eat at the restaurant and prior to getting served she announced that the restaurant just wasn't working for her. Now in good sense.... what the hell did that mean?? She said that she wasn't feeling 'IT' and about that time the waiter came and we ordered. After all they have food, it doesn't smell bad, the service seemed lovely, the plates were clean and most important it was raining outside and it was dry inside....what's not to like?? We ate a good lunch and she drove me home. About that time the rain stopped, the sun came out all which spoke to me as a positive omen to go to Walmart. So I followed her in my car and off we went. On the way over I called my nurse practitioner the most awesome Aimee Guidry, to let her know that it was probably in my head but I was really feeling great, I had lots of energy...still hurt but it was better. She let me know that I might be getting mean due to the predisone....more than normal apparently but who cares. I don't see the attraction to narcotics when prednisone is available.... that stuff rocks. That night I emailed everyone about the hotel plans went to bed and woke up the next morning feeling better than I have in months. You know when someone gets a little tipsy and does some 'drunk calling'? Well I was in my car at 730am jetting off to JC Penney's to Christmas shop, prednisone text messaging multiple parties on my cell about how much I LOVE this stuff. They were all SO glad to hear from me that early in the AM. I am still in the best mood.... a little manic but whoo hooo.... I can jump rope..... (watch for that news item in the January blog. ) I may be a tad more snippy but generally I am feeling kindness towards most, I seem to be a happier, nicer person at least to me .... and no one else matters...... I LOVE THIS STUFF.
So what it seems that a combination of the prednisone and the fact that we have a church, rooms and all.... has just put me in the best of moods. Just in time for Christmas.!!!! Speaking of which I had a Christmas letter ready to go and my home computer has eaten my kodak picture site... I can't pull the needed pics up so my letter will have to wait(normally this would have reduced me into a spasm of tears but thanks to Ms. Prednisone I am still HAPPY)
You are all in my HAPPY thoughts tonight. God Bless

3 comments:

jmba_83 said...
This comment has been removed by the author.
jmba_83 said...

Hi Deborah,
I am a 51 year old male. I have a low grade case of systemic lupus erythmatosis. My main symptoms are skewed blood tests for lupus antibodies and elevated ANA tests. I also have persistent chronic fatigue and generalized myalgia.

I have tried several rounds of taking 20 mg of prednisone for 1 to 2 weeks when my symptoms were too much to tolerate. After 2 days on 20 mgs, I feel great. I can think, I can organize projects and I can get things done. I feel like a real person again. However, after a week or two, it just stops working. If I wait a few months, I can try again and it usually works again; but not always.

My question to the readers is: Has anyone found a sources of research on WHY or HOW prednisone causes the euphoria. I think that if someone could identify the mechanism that creates this reaction, they could sell it.

I just want to know so that I can figure out how to make the good times last, so that I can return to work and rebuild my personal relationships.

Thanks for listening.
Jim

Anonymous said...

You have really great taste on catch article titles, even when you are not interested in this topic you push to read it